U.S. doctors online nowAsk doctors free
Burleson, TX
A 19-year-old female asked:

my period ended last wednesday, and i stopped taking my birth control, but i am bleeding, the blood looks like red gu. i'm not sure what's going on?

1 doctor answer3 doctors weighed in
Dr. Dallas Bailes
Specializes in Emergency Medicine
Hormone imbalance: It's not unusual to have abnormal bleeding after stopping birth control. The red gu is likely blood that has started to clot. If you are not bleeding heavily and you have a negative pregnancy test then you are likely fine. If you develop pain or dizziness or are unhappy with persistent irregular bleeding you should see an ob/gyn to asses you hormone balance and or check for infections or cysts.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

Harrisburg, PA
A 83-year-old male asked:

Hemoglobin hematocrit and red blood cell low counts and glucose and nitrogen high what is cause

2 doctor answers2 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Numbers are numbers: Lab results are numbers, and numbers are just numbers. They have little meaning without looking at the whole person. Low hemoglobin, hematocrit, and red blood cell counts means blood cells are not being made fast enough, are being lost (through bleeding), are being broken up, or any combination of such problems. Glucose goes up from increased body stress, inadequate insulin, I.V. Glucose, etc....
A 40-year-old member asked:

Is it safe to take birth control while taking antibiotics?

1 doctor answer3 doctors weighed in
Dr. Lonna Larsh
Family Medicine 30 years experience
Yes, but: Most antibiotics and many other medications lower the effectiveness of birth control pills, so it is safest to also use condoms as well.
Cerritos, CA
A 23-year-old female asked:

My 16 year old sister suffers every few months with extreme cramps , vomiting and diarrhea during her period . Will this ever go away?

1 doctor answer3 doctors weighed in
Dr. Michael H. T. Sia
Pediatrics 31 years experience
See her doctor: Use of medications like Ibuprofen (advil/motrin) or naproxyn (aleve) started at the onset of her period may help decrease her symptoms. Have your sister see her doctor about other options to improve her menstrual cycles, .
CA
A 20-year-old female asked:

I had UTI and while I was getting treated I was bleeding a lot, like a normal period, but is that normal? I had my period a week before I had uti.

2 doctor answers4 doctors weighed in
Dr. Annette Fineberg
Obstetrics and Gynecology 29 years experience
No: Treating a UTI should not cause vaginal bleeding. Sometimes a UTI can cause some blood in your urine but it is usually not heavy. It is possible the symptoms felt like a UTI but were from some other cause.
Candler, NC
A 29-year-old female asked:

What would cause my son's ear to bleed slightly after having swimmers ear?

1 doctor answer1 doctor weighed in
Dr. Cornelia Franz
Specializes in Pediatrics
Inflammation: Is the cause of swimmers ear. The skin gets wet and boggy and inflamed and it could bleed from that or if he picks it at all it could bleed. If he had a middle ear infection as well and the eardrum perforated it could bleed. None of these are terrible problems. If you are concerned it is always a good idea to have it checked out.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 29, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.